MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number ECP0112G
Medical Device Problem Codes Suction Problem (2170); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is being reported as a reportable malfunction for the special cause related to these product catalog/lot number combinations which is the subject of report of corrections and removal letter (806 notification) on may 2, 2019.As the lot number for the device was provided, a manufacturing review will be performed.The sample has been returned to the manufacturer for inspection/evaluation.The investigation of the reported event is currently underway.(b)(4), (expiry date 11/2020).
 
Event or Problem Description
It was reported that during a biopsy procedure, the device allegedly failed to obtain samples and had a suction issue.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: a customer notification was issued for the encor breast biopsy probe for specific product code/lot number combinations.The affected product code/lot number combinations may be at risk of experiencing a leak between the probe and the tissue collection chamber, which could result in minimal suction, leakage, minimal or no tissue sample obtained, or an egress of fluids from the device.A root cause investigation and field action determination was conducted as a result of an increase in complaints for leaks, suction issues, and failure to obtain samples.The investigation included an extensive manufacturing review, risk documentation review for the three reported malfunctions, and evaluations performed on the returned devices.The investigation identified that one of the features on the trap chamber was under specified and during the implementation of a new trap chamber (dc2448) mold, one of the dimensions changed and went undetected, creating a difference between the amount of space that the seal has between the trap chamber and the front seal cap.This gap between the trap chamber and front seal cap resulted in conditions that led to a higher likelihood of leaks, suction issues, and failure to obtain samples.All reported complaints from the affected product code/lot number combinations that are possibly related to the gap between the trap chamber and front seal cap have been classified as leak, suction issues), or failure to obtain samples.This reported complaint is from an affected lot number that was reported for one of these trap chamber issues.H10: d4 (expiration date: 11/2020), g4, h6 (device component code: 432).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9187831
Report Number2020394-2019-03906
Device Sequence Number2811052
Product Code KNW
UDI-Device Identifier00801741086267
UDI-Public(01)00801741086267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0112G
Device Catalogue NumberECP0112G
Device Lot NumberVTCY0543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2211-2019
Patient Sequence Number1